[Peripheral neuropathy during treatment with cimetidine].Rev Neurol (Paris). 1986; 142(1):34-41.RN
A case of peripheral neuropathy following cimetidine treatment is reported. Four days after beginning cimetidine (200 mg four times a day), the patient developed muscle pain and a symmetric motor neuropathy in all 4 limbs, predominant distally and in the lower limbs. Cimetidine was discontinued. Within seven days motor function began to return and within five months recovery was complete. Electrophysiological studies showed an axonal neuropathy. Morphometric studies revealed loss of large myelinated fibers in some fascicles while other fascicles were normal. Teasing studies showed predominant axonal lesions. Microvasculitis was present in the epineurium. Such findings suggest a role for small-vessel immune-complex vasculitis in the pathogenesis of this cimetidine-induced peripheral neuropathy.